Alert archive / Michigan / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 38, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 20, 1997, 6:33 AM EDT for Osceola County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1997, 6:33 AM EDT (10:33 UTC)
- Expired
- Jun 20, 1997, 7:05 AM EDT
- In force
- 32 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Osceola County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
601 WUUS1 KGRR 201034 RRA SVRGRR MIC133-201105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 633 AM EDT FRI JUN 20 1997 * SEVERE THUNDERSTORM WARNING FOR OSCEOLA COUNTY - CENTRAL LOWER MICHIGAN * UNTIL 705 AM EDT * SOME LOCATIONS AFFECTED EVART AROUND 645 AM EDT INA AROUND 645 AM EDT MARION AROUND 655 AM EDT * AT 631 AM EDT...A SEVERE THUNDERSTORM WAS DETECTED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES NORTHWEST OF EVART OR 10 MILES SOUTHWEST OF DIGHTON MOVING EAST AT 40 MPH. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS TRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:14 PM EDT, 7 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 11:14 PM EDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1110 PM EDT THU JUN 19 1997 UPDATING ZONES TO GO WITH SCATTERED SHOWERS AND STORMS THROUGH THE NGHT ...AS WARM FRONT ALNG I-94 SLOWLY INCHING NORTH THROUGH THE NGHT. PROXIMITY OF WARM FRONT AND POSSIBLE UPSTREAM MCS DEVELOPMENT IN WI/IL ROLLING IN FROM THE WEST LATE DECIDED TO BROADBRUSH AND GO 50 POPS FOR THE WHOLE AREA. LOWS TONIGHT WILL RANGE FROM THE LOW 60S NORTH TO THE UPR 60S SOUTH. RJD
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:46 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 34 min |
| Jun 20, 9:16 AM EDT | Severe Thunderstorm Warning | GRR | Ionia | 34 min |
| Jun 20, 10:25 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 35 min |
| Jun 20, 4:04 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 36 min |
| Jun 20, 4:19 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 51 min |
| Jun 20, 6:34 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 41 min |
| Jun 20, 7:23 PM EDT | Flash Flood Warning | GRR | Allegan, Ottawa | 47 min |
| Jun 20, 7:23 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 47 min |
| Jun 20, 7:39 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 46 min |
| Jun 20, 7:53 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.